New quasi-cyclic codes over GF(8) with improved minimum distances


Siap I.

ARS COMBINATORIA, vol.71, pp.239-247, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 71
  • Publication Date: 2004
  • Title of Journal : ARS COMBINATORIA
  • Page Numbers: pp.239-247

Abstract

One of the most important problems of coding theory is to construct codes with the best possible minimum distance. The class of quasi-cyclic codes has proved to be a good source for such codes. In this paper, we use the algebraic structure of quasi-cyclic codes and the BCH type bound introduced in [17] to search for quasi-cyclic codes which improve the minimum distances of the best-known linear codes. We construct 11 new linear codes over GF(8) where 3 of these codes are one unit away from being optimal.